July 2019, 18(4): 2133-2161. doi: 10.3934/cpaa.2019096

Large-time behavior of solution to an inflow problem on the half space for a class of compressible non-Newtonian fluids

School of Mathematics and CNS, Northwest University, Xi'an 710069, China

* Corresponding author

Received  August 2018 Revised  October 2018 Published  January 2019

Fund Project: This work is supported by the NSFC grant 11331005, 11671319 and 11801444

In this paper, we study the large time behaviors of boundary layer solution of the inflow problem on the half space for a class of isentropic compressible non-Newtonian fluids. We establish the existence and uniqueness of the boundary layer solution to the non-Newtonian fluids. Especially, it is shown that such a boundary layer solution have a maximal interval of existence. Then we prove that if the strength of the boundary layer solution and the initial perturbation are suitably small, the unique global solution in time to the non-Newtonian fluids exists and asymptotically tends toward the boundary layer solution. The proof is given by the elementary energy method.

Citation: Zhenhua Guo, Wenchao Dong, Jinjing Liu. Large-time behavior of solution to an inflow problem on the half space for a class of compressible non-Newtonian fluids. Communications on Pure & Applied Analysis, 2019, 18 (4) : 2133-2161. doi: 10.3934/cpaa.2019096
References:
[1]

M. AnlikerR. Rockwell and E. Ogden, Nonlinear analysis of flow pulses and shock waves in arteries, Z. Angew. Math. Phys., 22 (1971), 217-246.

[2]

G. Böhme, Non-Newtonian Fluid Mechanics, Series in Applied Mathematics and Mechanics North-Holland, Amsterdam, 1987.

[3]

L. Fang and Z. Guo, A blow-up criterion for a class of non-Newtonian uids with singularity and vacuum, Acta. Math. Appl. Sin., 36 (2013), 502-515.

[4]

L. Fang and Z. Guo, Analytical solutions to a class of non-Newtonian fluids with free boundaries, J. Math. Phys., 53 (2012), 103701. doi: 10.1063/1.4748523.

[5]

L. Fang and Z. Guo, Zero dissipation limit to rarefaction wave with vacuum for a one-dimensional compressible non-Newtonian fluid, Commun. Pure Appl. Anal., 16 (2017), 209-242. doi: 10.3934/cpaa.2017010.

[6]

L. FangH. Zhu and Z. Guo, Global classical solution to a one-dimensional compressible non-Newtonian fluid with large initial data and vacuum, Nonlinear Anal., 174 (2018), 189-208. doi: 10.1016/j.na.2018.04.025.

[7]

L. FangX. Kong and J. Liu, Weak solution to a one-dimensional full compressible non-Newtonian fluid, Math. Methods Appl. Sci., 41 (2018), 3441-3462. doi: 10.1002/mma.4837.

[8]

E. FeireislX. Liao and J. Málek, Global weak solutions to a class of non-Newtonian compressible fluids, Math. Methods Appl. Sci., 38 (2015), 3482-3494. doi: 10.1002/mma.3432.

[9]

B. Guo and P. Zhu, Partial regularity of suitable weak solutions to the system of the incompressible non-Newtonian fluids, J. Differ. Eqs., 178 (2002), 281-297. doi: 10.1006/jdeq.2000.3958.

[10]

F. Huang, J. Li and X. Shi, Asymptotic behavior of solutions to the full compressible Navier-Stokes equations in the half space, Comm. Math. Sci., 8 (2010), 639-654.

[11]

F. HuangA. Matsumura and X. Shi, Viscous shock wave and boundary layer solution to an inflow problem for compressible viscous gas, Commun. Math. Phys., 239 (2003), 261-285. doi: 10.1007/s00220-003-0874-9.

[12]

O. Ladyzhenskaya, New equations for the description of the viscous incompressible fluids and solvability in the large of the boundary value problems for them, in Boundary Value Problems of Mathematical Physics V. Amer. Math. Soc., Providence, RI, (1970), 95-118.

[13]

J. Málek, J. Nečas, M. Rokyta and M. Ružička, Weak and Measure-valued Solutions to Evolutionary PDEs, Chapman and Hall, New York, 1996. doi: 10.1007/978-1-4899-6824-1.

[14]

A. Mamontov, Global regularity estimates for multidimensional equations of compressible non-Newtonian fluids, Math. Notes, 68 (2000), 312-325. doi: 10.1007/BF02674554.

[15]

A. Matsumura and K. Nishihara, On the stability of the traveling wave solutions of a one- dimensional model system for compressible viscous gas, Japan J. Appl. Math., 2 (1985), 17-25. doi: 10.1007/BF03167036.

[16]

A. Matsumura, Inflow and outflow problems in the half space for a one-dimensional isentropic model system of compressible viscous gas, Methods Appl. Anal., 8 (2001), 645-666. doi: 10.4310/MAA.2001.v8.n4.a14.

[17]

A. Matsumura and K. Nishihara, Large-time behaviors of solutions to an inflow problem in the half space for a one-dimensional system of compressible viscous gas, Commun. Math. Phys., 222 (2001), 449-474. doi: 10.1007/s002200100517.

[18]

T. Nakamura and S. Nishibata, Stationary wave associated with an inflow problem in the half line for viscous heat-conductive gas, J. Hyper. Differ. Eqs., 8 (2011), 651-670. doi: 10.1142/S0219891611002524.

[19]

X. Qin and Y. Wang, Stability of wave patterns to the inflow problem of full compressible Navier-Stokes equations, SIAM J. Math. Anal., 41 (2009), 2057-2087. doi: 10.1137/09075425X.

[20]

X. Qin and Y. Wang, Large-time behavior of solutions to the inflow problem of full compressible Navier-Stokes equations, SIAM J. Math. Anal., 43 (2011), 341-366. doi: 10.1137/100793463.

[21]

X. ShiT. Wang and Z. Zhang, Asymptotic stability for one-dimensional motion of non-Newtonian compressible fluids, Acta Math. Appl. Sin. Engl. Ser., 30 (2014), 99-110. doi: 10.1007/s10255-014-0273-3.

[22]

G. Teschl, Ordinary Differential Equations and Dynamical Systems, Providence: American Mathematical Society, 2012. doi: 10.1090/gsm/140.

[23]

S. Whitaker, Introduction to Fluid Mechanics, Krieger, Melbourne, FL, 1986.

[24]

J. Wolf, Existence of weak solutions to the equations of non-stationary motion of non-Newtonian fluids with shear rate dependent viscosity, J. Math. Fluid Mech., 9 (2007), 104-138. doi: 10.1007/s00021-006-0219-5.

[25]

H. Yuan and X. Xu, Existence and uniqueness of solutions for a class of non-Newtonian fluids with singularity and vacuum, J. Differ. Eqs., 245 (2008), 2871-2916. doi: 10.1016/j.jde.2008.04.013.

[26]

L. YinX. Xu and H. Yuan, Global existence and uniqueness of the initial boundary value problem for a class of non-Newtonian fluids with vacuum, Z. Angew. Math. Phys., 59 (2008), 457-474. doi: 10.1007/s00033-006-5078-7.

[27]

V. Zhikov and S. Pastukhova, On the solvability of the Navier-Stokes system for a compressible non-Newtonian fluid, Dokl. Akad. Nauk, 427 (2009), 303-307. doi: 10.1134/S1064562409040164.

show all references

References:
[1]

M. AnlikerR. Rockwell and E. Ogden, Nonlinear analysis of flow pulses and shock waves in arteries, Z. Angew. Math. Phys., 22 (1971), 217-246.

[2]

G. Böhme, Non-Newtonian Fluid Mechanics, Series in Applied Mathematics and Mechanics North-Holland, Amsterdam, 1987.

[3]

L. Fang and Z. Guo, A blow-up criterion for a class of non-Newtonian uids with singularity and vacuum, Acta. Math. Appl. Sin., 36 (2013), 502-515.

[4]

L. Fang and Z. Guo, Analytical solutions to a class of non-Newtonian fluids with free boundaries, J. Math. Phys., 53 (2012), 103701. doi: 10.1063/1.4748523.

[5]

L. Fang and Z. Guo, Zero dissipation limit to rarefaction wave with vacuum for a one-dimensional compressible non-Newtonian fluid, Commun. Pure Appl. Anal., 16 (2017), 209-242. doi: 10.3934/cpaa.2017010.

[6]

L. FangH. Zhu and Z. Guo, Global classical solution to a one-dimensional compressible non-Newtonian fluid with large initial data and vacuum, Nonlinear Anal., 174 (2018), 189-208. doi: 10.1016/j.na.2018.04.025.

[7]

L. FangX. Kong and J. Liu, Weak solution to a one-dimensional full compressible non-Newtonian fluid, Math. Methods Appl. Sci., 41 (2018), 3441-3462. doi: 10.1002/mma.4837.

[8]

E. FeireislX. Liao and J. Málek, Global weak solutions to a class of non-Newtonian compressible fluids, Math. Methods Appl. Sci., 38 (2015), 3482-3494. doi: 10.1002/mma.3432.

[9]

B. Guo and P. Zhu, Partial regularity of suitable weak solutions to the system of the incompressible non-Newtonian fluids, J. Differ. Eqs., 178 (2002), 281-297. doi: 10.1006/jdeq.2000.3958.

[10]

F. Huang, J. Li and X. Shi, Asymptotic behavior of solutions to the full compressible Navier-Stokes equations in the half space, Comm. Math. Sci., 8 (2010), 639-654.

[11]

F. HuangA. Matsumura and X. Shi, Viscous shock wave and boundary layer solution to an inflow problem for compressible viscous gas, Commun. Math. Phys., 239 (2003), 261-285. doi: 10.1007/s00220-003-0874-9.

[12]

O. Ladyzhenskaya, New equations for the description of the viscous incompressible fluids and solvability in the large of the boundary value problems for them, in Boundary Value Problems of Mathematical Physics V. Amer. Math. Soc., Providence, RI, (1970), 95-118.

[13]

J. Málek, J. Nečas, M. Rokyta and M. Ružička, Weak and Measure-valued Solutions to Evolutionary PDEs, Chapman and Hall, New York, 1996. doi: 10.1007/978-1-4899-6824-1.

[14]

A. Mamontov, Global regularity estimates for multidimensional equations of compressible non-Newtonian fluids, Math. Notes, 68 (2000), 312-325. doi: 10.1007/BF02674554.

[15]

A. Matsumura and K. Nishihara, On the stability of the traveling wave solutions of a one- dimensional model system for compressible viscous gas, Japan J. Appl. Math., 2 (1985), 17-25. doi: 10.1007/BF03167036.

[16]

A. Matsumura, Inflow and outflow problems in the half space for a one-dimensional isentropic model system of compressible viscous gas, Methods Appl. Anal., 8 (2001), 645-666. doi: 10.4310/MAA.2001.v8.n4.a14.

[17]

A. Matsumura and K. Nishihara, Large-time behaviors of solutions to an inflow problem in the half space for a one-dimensional system of compressible viscous gas, Commun. Math. Phys., 222 (2001), 449-474. doi: 10.1007/s002200100517.

[18]

T. Nakamura and S. Nishibata, Stationary wave associated with an inflow problem in the half line for viscous heat-conductive gas, J. Hyper. Differ. Eqs., 8 (2011), 651-670. doi: 10.1142/S0219891611002524.

[19]

X. Qin and Y. Wang, Stability of wave patterns to the inflow problem of full compressible Navier-Stokes equations, SIAM J. Math. Anal., 41 (2009), 2057-2087. doi: 10.1137/09075425X.

[20]

X. Qin and Y. Wang, Large-time behavior of solutions to the inflow problem of full compressible Navier-Stokes equations, SIAM J. Math. Anal., 43 (2011), 341-366. doi: 10.1137/100793463.

[21]

X. ShiT. Wang and Z. Zhang, Asymptotic stability for one-dimensional motion of non-Newtonian compressible fluids, Acta Math. Appl. Sin. Engl. Ser., 30 (2014), 99-110. doi: 10.1007/s10255-014-0273-3.

[22]

G. Teschl, Ordinary Differential Equations and Dynamical Systems, Providence: American Mathematical Society, 2012. doi: 10.1090/gsm/140.

[23]

S. Whitaker, Introduction to Fluid Mechanics, Krieger, Melbourne, FL, 1986.

[24]

J. Wolf, Existence of weak solutions to the equations of non-stationary motion of non-Newtonian fluids with shear rate dependent viscosity, J. Math. Fluid Mech., 9 (2007), 104-138. doi: 10.1007/s00021-006-0219-5.

[25]

H. Yuan and X. Xu, Existence and uniqueness of solutions for a class of non-Newtonian fluids with singularity and vacuum, J. Differ. Eqs., 245 (2008), 2871-2916. doi: 10.1016/j.jde.2008.04.013.

[26]

L. YinX. Xu and H. Yuan, Global existence and uniqueness of the initial boundary value problem for a class of non-Newtonian fluids with vacuum, Z. Angew. Math. Phys., 59 (2008), 457-474. doi: 10.1007/s00033-006-5078-7.

[27]

V. Zhikov and S. Pastukhova, On the solvability of the Navier-Stokes system for a compressible non-Newtonian fluid, Dokl. Akad. Nauk, 427 (2009), 303-307. doi: 10.1134/S1064562409040164.

[1]

Muhammad Mansha Ghalib, Azhar Ali Zafar, Zakia Hammouch, Muhammad Bilal Riaz, Khurram Shabbir. Analytical results on the unsteady rotational flow of fractional-order non-Newtonian fluids with shear stress on the boundary. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 683-693. doi: 10.3934/dcdss.2020037

[2]

Lars Diening, Michael Růžička. An existence result for non-Newtonian fluids in non-regular domains. Discrete & Continuous Dynamical Systems - S, 2010, 3 (2) : 255-268. doi: 10.3934/dcdss.2010.3.255

[3]

Jan Sokołowski, Jan Stebel. Shape optimization for non-Newtonian fluids in time-dependent domains. Evolution Equations & Control Theory, 2014, 3 (2) : 331-348. doi: 10.3934/eect.2014.3.331

[4]

Aneta Wróblewska-Kamińska. Unsteady flows of non-Newtonian fluids in generalized Orlicz spaces. Discrete & Continuous Dynamical Systems - A, 2013, 33 (6) : 2565-2592. doi: 10.3934/dcds.2013.33.2565

[5]

Linfang Liu, Tomás Caraballo, Xianlong Fu. Exponential stability of an incompressible non-Newtonian fluid with delay. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4285-4303. doi: 10.3934/dcdsb.2018138

[6]

Jing Wang, Lining Tong. Stability of boundary layers for the inflow compressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2012, 17 (7) : 2595-2613. doi: 10.3934/dcdsb.2012.17.2595

[7]

Zaynab Salloum. Flows of weakly compressible viscoelastic fluids through a regular bounded domain with inflow-outflow boundary conditions. Communications on Pure & Applied Analysis, 2010, 9 (3) : 625-642. doi: 10.3934/cpaa.2010.9.625

[8]

Li Fang, Zhenhua Guo. Zero dissipation limit to rarefaction wave with vacuum for a one-dimensional compressible non-Newtonian fluid. Communications on Pure & Applied Analysis, 2017, 16 (1) : 209-242. doi: 10.3934/cpaa.2017010

[9]

Jing Wang, Feng Xie. On the Rayleigh-Taylor instability for the compressible non-isentropic inviscid fluids with a free interface. Discrete & Continuous Dynamical Systems - B, 2016, 21 (8) : 2767-2784. doi: 10.3934/dcdsb.2016072

[10]

Shu Wang, Chundi Liu. Boundary Layer Problem and Quasineutral Limit of Compressible Euler-Poisson System. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2177-2199. doi: 10.3934/cpaa.2017108

[11]

Zhong Tan, Leilei Tong. Asymptotic behavior of the compressible non-isentropic Navier-Stokes-Maxwell system in $\mathbb{R}^3$. Kinetic & Related Models, 2018, 11 (1) : 191-213. doi: 10.3934/krm.2018010

[12]

Masahiro Suzuki. Asymptotic stability of a boundary layer to the Euler--Poisson equations for a multicomponent plasma. Kinetic & Related Models, 2016, 9 (3) : 587-603. doi: 10.3934/krm.2016008

[13]

Oleksiy V. Kapustyan, Pavlo O. Kasyanov, José Valero, Michael Z. Zgurovsky. Strong attractors for vanishing viscosity approximations of non-Newtonian suspension flows. Discrete & Continuous Dynamical Systems - B, 2018, 23 (3) : 1155-1176. doi: 10.3934/dcdsb.2018146

[14]

Mohamed Tij, Andrés Santos. Non-Newtonian Couette-Poiseuille flow of a dilute gas. Kinetic & Related Models, 2011, 4 (1) : 361-384. doi: 10.3934/krm.2011.4.361

[15]

Changli Yuan, Mojdeh Delshad, Mary F. Wheeler. Modeling multiphase non-Newtonian polymer flow in IPARS parallel framework. Networks & Heterogeneous Media, 2010, 5 (3) : 583-602. doi: 10.3934/nhm.2010.5.583

[16]

Emil Novruzov. On existence and nonexistence of the positive solutions of non-newtonian filtration equation. Communications on Pure & Applied Analysis, 2011, 10 (2) : 719-730. doi: 10.3934/cpaa.2011.10.719

[17]

M. Bulíček, F. Ettwein, P. Kaplický, Dalibor Pražák. The dimension of the attractor for the 3D flow of a non-Newtonian fluid. Communications on Pure & Applied Analysis, 2009, 8 (5) : 1503-1520. doi: 10.3934/cpaa.2009.8.1503

[18]

Hafedh Bousbih. Global weak solutions for a coupled chemotaxis non-Newtonian fluid. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 907-929. doi: 10.3934/dcdsb.2018212

[19]

Bum Ja Jin, Kyungkeun Kang. Caccioppoli type inequality for non-Newtonian Stokes system and a local energy inequality of non-Newtonian Navier-Stokes equations without pressure. Discrete & Continuous Dynamical Systems - A, 2017, 37 (9) : 4815-4834. doi: 10.3934/dcds.2017207

[20]

Haibo Cui, Haiyan Yin. Stability of the composite wave for the inflow problem on the micropolar fluid model. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1265-1292. doi: 10.3934/cpaa.2017062

2017 Impact Factor: 0.884

Article outline

Figures and Tables

[Back to Top]